MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007307
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a thr procedure, the plus sl-plus sbg ipa mia offset adapter modular attachment broke outside of the patient.No pieces fell inside of the wound.No injuries, or surgical delays reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during a total hip replacement procedure the plus sl-plus sbg ipa mia offset adapter modular attachment broke outside of the patient.The device, used in treatment, was returned for investigation.Upon visual inspection, the reported failure mode could be confirmed.There was a fracture at the connection between the contact pin and the body of the adapter.A batch record review was performed, but no deviations were found which could relate to the occurred fracture of the device.For the specific batch number no similar complaint can be found.For the specific article number several complaints were recorded reporting a fracture.This instrument is designed to hold and guide the detachable rasps for broaching.It is therefore subjected to repeated impact forces via the modular knock plate or the pneumatic woodpecker.Previous investigations demonstrated, that under specific circumstances, this device may fracture during impaction.An optimized design of the device has been released in order to reduce the occurrence of this issue.S+n will monitor this device for similar issues.The returned device will be discarded.(b)(4).

Brand Name
PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10857539
Report Number9613369-2020-00242
Device Sequence Number2635680
Product Code JDI
UDI-Device Identifier07611996074888
UDI-Public07611996074888
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75007307
Device Catalogue Number75004612
Device Lot NumberC63843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/17/2020
03/19/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/21/2020
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1